What causes swollen lymph nodes in left armpit after taking Cephalexin?

default
Posted on Thu, 11 Jun 2015 in Lump
Question: I've been taking cephalexin for a kidney infection for nine days, 3x daily, with my last two doses tomorrow. since that time, I've noticed significant swelling of the lymph nodes in my left armpit. it is now somewhat painful and my arm feels funny, like its going to sleep, or the circulation is being cut off or something. what's happening to me?
doctor
Answered by Dr. Neel Kudchadkar 1 hour later
Brief Answer:
Endure it for a day, take "Lasix" and get better.

Detailed Answer:
Dear XXXX,

As far as health issues go, you've surfed your way to the right place. Thanks for choosing us and welcome. XXXXXXX I'm Dr. Neel Kudchadkar and i'll help you with the problems you are currently facing. The fact is that the kidneys excrete, "throw away", additional water in your blood stream and body, in the form of urine. Naturally, when a kidney gets infected, like your's have done, the ability to excrete water in limited and compromised. And when this happens your body retains this "fluid". Then, you get swellings in different parts of your body. You might ask, why my lymph nodes? That's a smart question. This is because your lymph nodes are the main drainage pipes of the waste fluid that your body produces and these drainage pipes called as lymphatics lead to your kidneys and they are excreted finally as urine. The back pressure causes them (the lymphatics) in the armpits to swell. It's very simple, XXXXXXX Kindly finish off the "meds" - cephalexin, i.e. and you can then take a course of "Lasix" - a famous medicine that will empty your entire body of excess fluids in the wake of the kidney function cess. You'll get better, though I warn you somewhat, that after taking Lasix, you might feel a bit "drained" - tired, fatigued for a short while. All is well. And, No, the problem of the swelling in the armpit is not caused by cephalexin, so please endure it for a while, till you get to take Lasix and get better once and for all.

Best wishes for your recovery,
Dr. Neel Kudchadkar
healthcaremagic


Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Neel Kudchadkar

General & Family Physician

Practicing since :2004

Answered : 532 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Kidney infection

doctor1 MD

son in law is having night sweats where he soaks the bed, and it also happens during the day. he has low back pain, doesn't feel like eating much...

doctor1 MD

Ive only taken2 bactrim pills for a kidney infection and my pinky finger is red super hot and swollen and I have a few blotchy spots on my body. Im...

doctor1 MD

Hello for the past year I have had tenable headaches... i was referred to a specialist and brain scan came back normal... i I haven t like I have...

doctor1 MD

I have been peeing excessively. I went to the immediate care and they thought I either had a bladder, uti, or kidney infection. They gave me a 5...

doctor1 MD

I hava had chronic back pain for the last 25 years. My doctor performed a lumbar fusion in 1992. During the last 2 months, I have had severe...

doctor1 MD

My urine is very pungent and cloudy And very yello all of a sudden. I know that I don’t have a urinary track infection and I know that I don’t have...

doctor1 MD

My 31 year old son in law has a mystery illness that resulted in two hospitalizations. It started out with a kidney infection and horrible toe pain...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2